Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 40, NWS Pueblo, CO

August 7, 202310 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Aug 7, 2023, 2:38 PM MDT for 10 counties in Colorado. It took effect at Aug 8, 2023, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2023, 2:38 PM MDT (20:38 UTC)
In effect from
Aug 8, 2023, 12:00 PM MDT
Expired
Aug 8, 2023, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
2637 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS85 KPUB 072038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
238 PM MDT Mon Aug 7 2023

COZ223>225-229-230-081245-
/O.UPG.KPUB.FW.A.0031.230808T1800Z-230809T0200Z/
/O.NEW.KPUB.FW.W.0040.230808T1800Z-230809T0200Z/
/O.CON.KPUB.FW.W.0039.000000T0000Z-230808T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
238 PM MDT Mon Aug 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 223, 224, 225, 229, AND 230...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 223, 224, 225, 229, AND 230...

* Affected Area...Fire Weather Zones 223, 224, 225, 229 and 230.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
936 
WWUS85 KPUB 080142
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
742 PM MDT Mon Aug 7 2023

COZ223>225-229-230-081745-
/O.EXP.KPUB.FW.W.0039.000000T0000Z-230808T0200Z/
/O.CON.KPUB.FW.W.0040.230808T1800Z-230809T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
742 PM MDT Mon Aug 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 223, 224, 225, 229, AND 230...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223,
224, 225, 229, AND 230...

* Affected Area...Fire Weather Zones 223, 224, 225, 229 and 230.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
373 
WWUS85 KPUB 080940
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
340 AM MDT Tue Aug 8 2023


COZ224-090145-
/O.NEW.KPUB.FW.A.0032.230809T1800Z-230810T0200Z/
/O.CON.KPUB.FW.W.0040.230808T1800Z-230809T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
340 AM MDT Tue Aug 8 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 223, 224, 225, 229, AND 230...
...FIRE WEATHER WATCH HAS BEEN ISSUED FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday afternoon through Wednesday evening.

* Affected Area...Fire Weather Zone 224.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ223-225-229-230-090145-
/O.CON.KPUB.FW.W.0040.230808T1800Z-230809T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
340 AM MDT Tue Aug 8 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 223, 224, 225, 229, AND 230...

* Affected Area...Fire Weather Zones 223, 225, 229 and 230.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
386 
WWUS85 KPUB 082040
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
240 PM MDT Tue Aug 8 2023

COZ224-091245-
/O.UPG.KPUB.FW.A.0032.230809T1800Z-230810T0200Z/
/O.NEW.KPUB.FW.W.0041.230809T1800Z-230810T0200Z/
/O.CON.KPUB.FW.W.0040.000000T0000Z-230809T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
240 PM MDT Tue Aug 8 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ223-225-229-230-090200-
/O.CON.KPUB.FW.W.0040.000000T0000Z-230809T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
240 PM MDT Tue Aug 8 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223, 225, 229, AND 230...

* Affected Area...Fire Weather Zones 223, 225, 229 and 230.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
626 
WWUS85 KPUB 090138
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
738 PM MDT Tue Aug 8 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

COZ224-091745-
/O.EXP.KPUB.FW.W.0040.000000T0000Z-230809T0200Z/
/O.CON.KPUB.FW.W.0041.230809T1800Z-230810T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
738 PM MDT Tue Aug 8 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ223-225-229-230-090245-
/O.EXP.KPUB.FW.W.0040.000000T0000Z-230809T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
738 PM MDT Tue Aug 8 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223,
225, 229, AND 230...

Winds have decreased and humidity levels will gradually increase
tonight. Therefore the Red Flag Warning will be allowed to expire
at 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 7, 11:21 AM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 7, 11:21 AM MDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1121 AM MDT Mon Aug 7 2023

.SHORT TERM...(Today and tonight)
Issued at 359 AM MDT Mon Aug 7 2023

Key Messages:

1) Another round of strong to potentially severe thunderstorms
today, initiating over the Palmer Divide between 1 and 2 PM.

2) Critical fire weather conditions expected across the San Luis
Valley, the Sangre de Cristo mountains and in the vicinity of
Walsenburg and Trinidad.

Currently...Convection has finally ended and pushed east of out
Colorado as of 3 AM, leaving scattered to broken cloud deck across
the plains in the wake. Temps have cooled into the upper 40s to mid
50s for the high valleys, and 50s to lower 60s for the plains.

Today and tonight...It looks as if the eastern plains will have to
deal with another day of strong to potentially severe thunderstorm
activity through the afternoon and evening. An upper shortwave
crossing the northern Rockies today will combine with an upper jet
streaming across the state, as well as llvl moisture across the
plains as evident by dewpoints in the mid 50s to around 60F. Hi-res
models are indicating very favorable lapse rates across the plains,
as well as CAPE in the 2000-2500 j/kg range and 0-6 km bulk shear of
45-60 kts. HRRR and NAMNest models are showing storms firing once
again over the Palmer Divide between 19-20z, then pushing across the
plains through the aftn and eve. Noticeably, not a lot of activity
is expected across the southern counties, so the southern border of
stronger activity may be along Highway 50 or so. SPC has much of the
eastern plains within the Marginal area for severe weather, and a
Slight area edging down into Kiowa County, so the focus will be
moreso to the north. Main storm threats with the stronger storms
will be large hail and gusty winds to 60 mph. Storm motion will be
to the east-southeast, with the last convective activity forecast to
exit the state to the east right after midnight.

Dry and breezy conditions will continue across the San Luis Valley
today, and will spread east across the Sangre de Cristo Mts as well
as nose into Huerfano and western Las Animas counties. Wind gusts of
25 to 35 mph combined with minimum RH levels of 9-14 percent will
produce critical fire weather conditions today in those areas, so
had to expand the ongoing Red Flag Warning to include Fire Zones 229
and 230. Please refrain from any outdoor activities that could start
a fire.

Look for max temps today in the 80s for the high valleys which
continues the string of above normal highs there, and about 6 to 10
degrees warmer across the plains today with readings in the 80s to
around 90F. Tonight, plan on overnight lows in the 40s for the
high valleys, and 50s to around 60F for the plains. Moore

.LONG TERM...(Tuesday through Sunday)
Issued at 359 AM MDT Mon Aug 7 2023

Key Messages:

1) Some showers and thunderstorms Tuesday, but mostly dry Tues-Weds.

2) Critical Fire Weather conditions will persist through mid-week.

3) Daily showers and storms return starting Thursday.

Conditions will be largely dry across our forecast area on Tuesday,
but the specifics will depend on the speed of an incoming shortwave
disturbance that will bring some activity to the area. Current model
consensus is for the wave to pass through late Tuesday evening into
the early overnight hours. As such, most of the day will be hot and
dry with high temperatures in the 80s-90s across the area. As the
shortwave moves through, showers and thunderstorms are expected to
fire over the Palmer Divide before tracking east-southeast onto the
plains. Given the good shear and modest instability, some of these
storms could become strong to severe, with large hail and strong
winds being the main impact concerns.

Behind the departing shortwave, Wednesday is expected to be
relatively cooler and dry, with highs sitting in the 80s and little
to no precipitation expected. If any showers do form, it would be
isolated, high-based showers over our western mountains.

Critical Fire Weather conditions will be possible both Tuesday and
Wednesday, mainly over the San Luis Valley and our southeast
mountains. Strong zonal flow aloft will mix down towards the
surface, resulting in gusty winds over the western half of our CWA.
Meanwhile, limited moisture at the surface and dry fuels could
result in some volatile conditions for fire spread. Fire Weather
Watch is being hoisted for Tuesday in these areas, while an eye is
being kept on conditions for Wednesday.

A new shortwave is expected to pass through Wyoming on Thursday, a
bit too north to have a major impact on our area, while an upper-
level ridge begins to build in across the region. The rest of the
long-term forecast period will be dominated by this feature along
with west-northwest winds aloft. Moisture content will slowly
increase thanks to the monsoon, and with decent flow at the mid-
levels daily shower and thunderstorm activity will pick back up
again. Storms will fire over the mountains each day before the
steering flow pushes things onto the eastern plains. High
temperatures will remain on the warm side until about Friday, where
we may cool down a bit heading into the weekend as a slightly
stronger disturbance may push through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1114 AM MDT Mon Aug 7 2023

KALS...

VFR next 24 hours with Dry and warm with breezy southwest winds
in the afternoon.

KCOS...

A chance of some thunder late this afternoon. East southeast
winds this afternoon shifting to northerly with outflow around 00
UTC. Otherwise VFR next 24 hours.

KPUB...

VFR next 24 hours. Easterly winds this afternoon with gusty
northeast winds after 00 UTC, with winds dying off by mid evening.

&&

.FIRE WEATHER...
Issued at 1114 AM MDT Mon Aug 7 2023

Added the eastern San Juans to the Red Flag Warning and Fire
Weather Watch as fuels have become critical in this district
according to the Forest Service.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ223>225-229-
230.

Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ223>225-229-230.

&&

SHORT TERM...MOORE
LONG TERM...GARBEROGLIO
AVIATION...Hodanish
FIRE WEATHER...Hodanish
Hazardous weather outlook, Aug 7, 11:01 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1101 AM MDT Mon Aug 7 2023

COZ058>089-093>099-081715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1101 AM MDT Mon Aug 7 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Severe thunderstorms, capable of producing all convective hazards,
are expected to occur across parts of the southeast plains this
afternoon and evening. Although all of the eastern plains will have
a chance of a strong to severe storm, the highest probabilities of
severe storms will be east of a line from Calhan to La Junta to
Kim. Hail in excess of 2 inches in diameter, damaging winds to 75
mph and a tornado or two will be possible.

The best chance of tornado activity will be over Kiowa, Bent,
Prowers and Baca counties this evening.

Critical fire weather conditions will occur today across the San
Juan mountains, the San Luis Valley, the Southern Mountains and
the Southern I-25 corridor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered storms will be possible Tuesday Night over
the Palmer Divide and parts of the eastern plains. Wednesday will
be drier, but starting on Thursday daily afternoon showers and
storms will be possible over the higher terrain and parts of the
plains.

Critical fire weather conditions are expected Tuesday and
Wednesday over the San Luis Valley and possibly over our southeast
mountains and adjacent lower areas, due to dry conditions and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

Hodanish

In the hours before

Special weather statement, Aug 7, 2:14 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Mon Aug 7 2023

COZ084-085-072045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
214 PM MDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northeastern El Paso
County through 245 PM MDT...

At 214 PM MDT, the public reported a strong thunderstorm over Falcon,
or 14 miles northeast of Colorado Springs, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Peyton around 225 PM MDT.

Other locations in the path of this storm include Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3896 10473 3904 10472 3905 10418 3882 10430
TIME...MOT...LOC 2014Z 279DEG 30KT 3897 10461

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:15 PM MDTSpecial Weather StatementPUBElbert15 min
Aug 6, 8:50 PM MDTSpecial Weather StatementPUBLas Animas25 min
Aug 6, 9:37 PM MDTSpecial Weather StatementPUBDouglas38 min
Aug 6, 9:39 PM MDTSpecial Weather StatementPUBOtero51 min
Aug 6, 10:03 PM MDTSpecial Weather StatementPUBKiowa42 min
Aug 6, 10:08 PM MDTSevere Thunderstorm WarningPUBOtero41 min
Aug 6, 10:13 PM MDTSpecial Weather StatementPUBEl Paso47 min
Aug 6, 10:27 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Aug 6, 10:40 PM MDTSpecial Weather StatementPUBKiowa50 min
Aug 6, 10:45 PM MDTSpecial Weather StatementPUBBent30 min
Aug 6, 11:02 PM MDTSpecial Weather StatementPUBEl Paso28 min
Aug 7, 12:12 AM MDTSpecial Weather StatementPUBCrowley33 min
Aug 7, 12:44 AM MDTSpecial Weather StatementPUBKiowa31 min
Aug 7, 4:01 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 4 more11 hr
Aug 7, 2:14 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 7, 3:40 PM MDTSpecial Weather StatementPUBLas Animas35 min
Aug 7, 4:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 7, 4:15 PM MDTSpecial Weather StatementPUB30 min
Aug 7, 5:00 PM MDTSpecial Weather StatementPUB45 min
Aug 7, 5:11 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas49 min
Aug 7, 5:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 7, 5:59 PM MDTSpecial Weather StatementPUBBaca31 min

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.